Find Support

Liver enzymes after 3rd nivo infusion. What does it mean?

The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Liver enzymes after 3rd nivo infusion. What does it mean?

Posted By
Beany
4/8/2020 12:11am
View other posts by
Activity
Replies: 3

Hello again everyone,

Thank you for taking the time to read my post. I just had a blood test today which is one week after infusion three of the nivo/ipo. The levels are below

AST(GOT) 82
ALT(GPT) 126

The doctor is a little concerned because I had diarrhea for two days last weekend but it has stopped thankfully.
My questions are:
1. Are these levels something to be concerned about?

2. Will these levels possibly go down before next Wednesday?

He will have me do another blood test next week to determine whether I can do infusion number four. He seemed to be concerned about the diarrhea.

Thank you for your help,

Adam

Based on my experiences of two cases of increased liver enzymes these numbers are not particularly high. There are a couple of things that could happen. They could stay at this level and you carry on treatment, they could go down on there own or they could increase further.

If the last one happens then you will likely have a treatment break and some steroids before hopefully moving onto Nivo monotherapy. At this stage I wouldn’t worry too much

The Dr will be worried about the diahorrea as this may be an indication of colitis which if left unchecked can be quite serious. If it has stopped I wouldn’t be too worried about this either but something to keep an eye on.

All the best
Mark

Hi Adam, one of the best sources of stats for the combination is the original phase 3 trial called checkmate 067 of ipi+nivo that each year publishes stats, and if you look at the following New England Journal of medicine article on 3 year survival stats, which was published 4 years into trial since they always publish one year after end of data collection for previous year. In other words stats lag by real world experience by a year. If you go to "Safety" section and then click on table # 2 you will see % chance of developing grade 3/4 side effects for the top side effects also called IrAE's (Immune related adverse events). Some of the good news from the trial data is those patients that have to stop due to IrAE's, which is a pretty high # with combination, did just as well as those that had all 4 combination treatments. Best Wishes!!!Ed https://www.nejm.org/doi/full/10.1056/NEJMoa1709684

Thanks Mark and Ed,
For some reason. I really want to do four infusions. Thanks again,
Adam